Help!! I'm having Ultram/Tramadol withdrawls

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

T~
Regular Member


Date Joined Nov 2007
Total Posts : 130
   Posted 7/22/2010 8:48 PM (GMT -7)   
Hi everyone,
 
It's been so long since I've written.  I read a lot and I have searched for this topic.  If someone points me in the direction of a good post about it... that would be great.
 
I have been trying to get off of ultram for a few weeks now.  I was up to 300 mg each day for pain and my doctor and I didn't think that it was working for me anymore.  I also think it made my very poor speech and memory much worse.  Anyway, my Rhumey (don't have the energy to check my spelling right now) had me take 200mg for two weeks, 100mg for one week and then she suggested that I take 100mg every other day until they were gone.  At first, I thought this was good and after the first day without, I couldn't bring myself to put any more in my system.  I figured I had to go without eventually... right?  Well, my last pill was Sunday morning and today I walked around feeling like I was dragging a dead corps.  I really don't know how I made it through work, but I did.  Driving!!! omg... I had to put the car in park at red lights just because it was so much effort to push the break.  Holding a phone at work was too much, typing, ... I have less of a headache, I'm not sick to my stomach anymore, but I feel extremely depressed and as if I can't move.  I have something to help me sleep and am on my way to bed, but I've been waking up with what must be restless leg syndrome... only it's all over my body.  It's a panic type feeling that I can't shake and prayers aren't helping.
 
I'm wondering if anyone has experienced this and after the last pill... how long it took to feel better?  I'm not asking to feel great just not crazy.  I failed to mention my depression is completely out of wack.
 
Thank you so much for any help you can give.
 
Tricia
Fibromyalgia (DX'd Dec 07) ~ Generlized Anxiety ~ Migraines ~ IBS ~ Asthma ~ Allergies ~ Testing for MS
Cymbalta (50mg)   Ultram (200mg)   Zirtek   Pepcid   Gas Ex


TheChickenPrincess
Veteran Member


Date Joined Jun 2010
Total Posts : 554
   Posted 7/22/2010 8:57 PM (GMT -7)   
Ack! Tricia. That's hard stuff to go through. I'm sorry I don't have answers but I just didn't want you to feel all alone here. I'm sure the others will have suggestions soon.

Have you called your doctor and told him about this? There might be something they can do to help you get through this.

Wish I was more useful. Thinking of you.

Acheybody
Forum Moderator


Date Joined Nov 2008
Total Posts : 5930
   Posted 7/22/2010 9:04 PM (GMT -7)   
Is Ultram the same as Tramadol? I just took a low dose for a very short time, and though it helped the pain, I didn't like how it made my head feel. Sure hope you can get some relief soon! That sounds awful.
Achey
This too shall pass...   
 
 
.......fibromyalgia, hearing loss, elevated liver enzymes, skin grafting (back), arthritis, scoliosis, lumbar disc damage, sciatica, IBS, migraines, tachycardia, cancer surgeries (face).......I take Nortriptyline & Clonopin daily, and Darvocet as needed
    
 


Hello~Kitty
Veteran Member


Date Joined Jun 2005
Total Posts : 610
   Posted 7/22/2010 9:13 PM (GMT -7)   
Tramadol is a hard one to come off of. Your going through basically anti-deppresant withdrawals AND opioid withdrawals. about 7 years ago, I was tkaing ultram as a breakthrough medication on top of my Oxycontin, and when I ran out of the ultram, I didn't think much of it, but that next day I was suffering big time. It took a good 3 days for it to pass. Have you asked your doctor about what you can do about this, maybe he/she can prescribe something for a few nights to help you sleep??

Just remember that it will pass, from experieince, ultram withdrawal doesnt take too long to pass. I hear the best thing you can do, is excersize to get your natural endorphins working again, and drink alot of fluids, and stay away from caffiene as that can make your anxiety worse. But you really should contact your doctor if it becomes to be too much, maybe you need to taper slower?? Because Ultram works on the same receptors that antideppresants do, I don't know if it's too dangerous to stop it to fast. I hear horror stories about people getting seizures while on Ultram, I wonder if you can get them if you stop too fast?? You should call your doctor and/or pharmacist and ask.

I know stopping other antideppresants can be very painful and a horrible experience. I don't know cause I've never stopped my Cymbalta, but I know if I miss a dose, I'm feeling it BIG time, I would hate to know how I would feel if I had to go longer without. I know your suppose to taper VERY slowly...so do some research and ask your doctor about this.

And the opioid part of it will cause minor opioid withdrawals,m where you basically feel like you have the flu times 10, I know these can be taken care of with basically treating yourself like you do have the flu. And their are meds you can take for comfort, but you'd have to ask your doctor. Good luck.

-kitty

Carmen~*~*~Chronic Pain Moderator

DX-Chronic Pain due to two freak car accidents, Pancreatic Divisum, Fibromyalgia, Asthma, Depression w/anxiety, Migraines, and Kids!!!

Meds- buprenorphene (Subutex) for chronic pain, Cymbalta, prilosec, Zyrtec, ProAir inhaler, and the best medication is my puppy, kitty, and 5 guinea pigs!!!

 


sotiredoffibro
Veteran Member


Date Joined May 2010
Total Posts : 1556
   Posted 7/23/2010 8:36 AM (GMT -7)   
Hi Tricia, Im sorry your having to suffer through withdrawls. I guess I have a question did your doctor give you anything to replace the ultram? I hope you are feeling better soon.
Gentle Hugs
Shirley
DX: Fibro, Gerds, COPD, Osteoarthritis, Osteoporosis, High Blood Pressure, and Depression.
When I get where Im going dont cry for me down here. (Brad Paisley & Dolly Parton)


T~
Regular Member


Date Joined Nov 2007
Total Posts : 130
   Posted 7/23/2010 9:43 PM (GMT -7)   
Thank you for all your replies. I'm relieved to report that it's day five and I'm so much better. My doctor's plan was to go down from 300mg to 200mg for two weeks, 100mg for one week and then 100mg every other day. After day one of not taking the drug, I couldn't bring myself to put it back in my system. I'm not certain that the every other day thing was right. I went against the doctors suggestion, but on this day... I'm glad that I did. I'm thinking I would have just prolonged the obvious. I'm not having the jitters, my limbs are lighter and I really feel all over better. I did stay home from work so that I could take a nap, which helped.

PLEASE... don't go on Tramadol AKA Ultram unless you are fully aware of what you are in for. It really makes me angry to think that I went on this massive drug without fully knowing what I would be going through to get back off it. I think that when we are in major pain... we'll do just about anything to get some relief. I am finding out that I'm not in much more pain without the blasted drug. I'm actually taking Alieve and maybe I'm just not in a flare, but I'm doing ok. We'll see!

At 42 years old, I'm ashamed that I have trusted even doctors enough to put something that bad in my system. I tell my teen daughters not to take anything and I have been so anxious to get out of pain that I put poison in my body.

Thank you again,
Tricia
Fibromyalgia (DX'd Dec 07) ~ Generlized Anxiety ~ Migraines ~ IBS ~ Asthma ~ Allergies ~ Testing for MS
Cymbalta (50mg)   Ultram (200mg)   Zirtek   Pepcid   Gas Ex


TheChickenPrincess
Veteran Member


Date Joined Jun 2010
Total Posts : 554
   Posted 7/23/2010 9:59 PM (GMT -7)   
So glad you're getting back to good, Tricia. That sounded so rough.

Please don't beat yourself up about taking it in the first place, or about trusting doctors. You were making the best decision you could for your health at that point in time with the information that was available to you. Because of the experience, you now have a new perspective on meds. Maybe that is the silver lining. Maybe it was a learning experience. Maybe your experience will allow you to touch the lives of others who consider taking that med. Whatever it was, I'm glad you're safe and getting better.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4648
   Posted 7/24/2010 6:09 AM (GMT -7)   
Diazepam (Valium) is sometimes used to help with opiate withdrawal. It's a terrific muscle relaxant and it hits the same receptors.

I've used the non-extended release type of tramadol for a long time, recently went to 100 mg ER for longer lasting relief of pain. But the ER gives a lot of side effects I didn't have with the 50 mg instant release, so I'm reconsidering.
Alcie
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 3:02 AM (GMT -7)
There are a total of 2,736,257 posts in 301,364 threads.
View Active Threads


Who's Online
This forum has 151454 registered members. Please welcome our newest member, rmk1990.
142 Guest(s), 5 Registered Member(s) are currently online.  Details
George_, Heatheranne87, rockyfords, Stetsonva, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer